MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; EAR THERMOMETER

KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; EAR THERMOMETER
Model Number IRT3030US
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Fever (1858); Unspecified Kidney or Urinary Problem (4503)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Kaz usa, inc.Had requested that the product be returned to our company for testing, but the device has not yet been received.
 
Event or Problem Description
A consumer reported that her thermometer had allegedly given false negative readings on her baby.It was stated that our device gave a reading of 98.2°f, but three hours later a different household thermometer read 103.0°f.The child was later taken to the doctor where a fever and kidney infection were confirmed.It was stated that the low readings given by our device allegedly may have caused a delay in medical attention.There were no complications from this incident, and the patient is doing well now.Kaz usa, inc.Had requested that the product be returned to our company for testing, but the device has not yet been received.

Brand Name
BRAUN
Common Device Name
EAR THERMOMETER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key15589543
Report Number1314800-2022-00016
Device Sequence Number16831642
Product Code FLL
UDI-Device Identifier00328785000146
UDI-Public00328785000146
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIRT3030US
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age12 MO
Patient SexPrefer Not To Disclose